MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device labeling was completed.Elevated iop and pigment dispersion are identified in the labeling as known adverse events from icl implantation.The dfu adequately provides instructions for icl implantation and includes known adverse events associated with lens implantation.The dfu statements include: adverse reactions and complications due to or following surgery and implantation of any evo|evo+icl may include, but are not limited to: uveitis/iritis, iop elevation from baseline, iris pigment dispersion, secondary surgical intervention to remove the lens.Even though the causality was attributed to the device an exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.The lens was not returned to date.H6- health effect- clinical code 4581: pigment dispersion.H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vicm5 implantable collamer lens of -5.00d was implanted into the patient's left eye (os) on (b)(6) 2023.The patient underwent bilateral icl implantation on the same day.Elevated iop was noted approximately 3 mos.Post-op.Pigment dispersion and inflammation are observed on an unknown date.At patient request lens explant was performed on (b)(6) 2023 by a different surgeon who continues to monitor the iop.The patient refuses to return to the implanting surgeon.The reporter did not provide last visual acuity or ocular status as the patient is under the care of a different medical provider.Based on clinic reported pre-op wtw & acd, the surgeon implanted a shorter lens than suggested by the directions for use.In the reporter's opinion the cause of the event was due to the device.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Inflammation was noted at one month follow up on (b)(6) 2023.Elevated intraocular pressure was treated with medication.Intracameral vigamox medication was used after implanting the lens.Device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18700891
Report Number2023826-2024-00568
Device Sequence Number20391578
Product Code MTA
UDI-Device Identifier00840311300501
UDI-Public00840311300501
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberVICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale